Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 411, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 21, 2005, 8:14 PM CDT for Barron County, Dunn County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2005, 8:14 PM CDT (01:14 UTC)
- Expired
- Sep 21, 2005, 9:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Barron County, WI, Dunn County, WI
The radar
The Minneapolis radar (KMPX), 145 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2043 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 220114
SVRMPX
WIC005-033-220215-
/O.NEW.KMPX.SV.W.0411.050922T0114Z-050922T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
814 PM CDT WED SEP 21 2005
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARRON COUNTY IN NORTHWEST WISCONSIN
DUNN COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL 915 PM CDT
* AT 812 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES WEST
OF BARRON TO 35 MILES SOUTHWEST OF BARRON...AND MOVING EAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
BARRON...
RICE LAKE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4562 9214 4492 9211 4492 9168 4523 9169
4523 9156 4561 9156
$$
RJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:00 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Sep 21, 3:00 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT WED SEP 21 2005 .SHORT TERM...TONIGHT THROUGH SATURDAY IN THE VERY SHORT TERM...THE EVOLUTION OF CONVECTION THIS EVENING IS THE FOCUS OF OUR ATTENTION. WARM FRONT PUSHING NORTHWARD ACROSS NORTHERN PARTS OF OUR CWA SHOULD BE FOCUS OF CONVECTION PRIOR TO 00Z. IN THE WARM SECTOR...THERE ARE SOME VERY HIGH SBCAPE VALUES AND VERY LOW SFC BASED CINH VALUES...HOWEVER ACARS SOUNDINGS THIS AFTERNOON NEAR MSP AND NEAR FAIRMONT DEPICT AN EXTREMELY SHALLOW MOIST LAYER. SO THIS LAYER WILL NEED TO DEPEND CONSIDERABLY TO GET CONVECTION TO FIRE PRIOR TO 00Z THU. CLOSER TO 00Z THU...CONVECTION IS EXPECTED TO FIRE ALONG 850 MB THETA E AXIS...THEN MOVE EASTWARD. NGM...NAM...AND GFS ARE ALL PRINTING OUT QPF...SO SHOULD BE ABLE TO GO WITH LIKELY POPS FOR THIS EVENING. 15Z RUC HAS MUCH OF SRN MN AND WEST CENTRAL WI WITH PRECIPITABLE WATER GREATER THAN 1.5 INCHES. COUPLE THIS WITH INCOMING 700 MB SHORT WAVE AND RIGHT ENTRANCE REGION OF UPPER JET...AND FEEL WE HAVE A DECENT CHANCE OF HEAVY RAINS THIS EVE. 18Z NAM 1000-500 MB FORECAST THICKNESS DIFFLUENCE FOR 00Z-06Z SUPPORTS THE FORCING FOR UPWARD MOTION OVER THE AREA OF HIGH PRECIPITABLE WATER VALUES...CLOSE TO MSP. THE CONTINUED PRESENCE OF THE RIGHT ENTRANCE OF UPPER JET SHOULD PROVIDE SUPPORT FOR MORE PRECIPITATION CHANCES LATE TONIGHT AND...IN SOUTHEASTERN CWA...INTO THURSDAY MORNING. MUCH COOLER AIR INVADES THE AREA ON THURSDAY. WARM ADVECTION BEGINS IN EARNEST FRIDAY NIGHT AND CONTINUES ON SATURDAY. 12Z NAM FASTER THAN 12Z GFS IN BRINGING WARM ADVECTION PRECIPITATION BACK INTO CWA FRIDAY NIGHT. GIVEN MODEL UNCERTAINTIES...STICKING WITH THE GOING GRIDS FOR CHANCE OF PRECIPITATION BOTH FRIDAY NIGHT AND SATURDAY. LONGER TERM...SATURDAY NIGHT THROUGH WEDNESDAY 500/700MB SHORT WAVE SWINGS EASTWARD THRU CWA SAT NIGHT ALONG WITH SIG SFC COLD FRONT. SFC BDRY LINGERS JUST SE OF ZONES INTO SUN BEFORE WASHING OUT SUN EVE. WITH MOST LIFT PUSHING OUT WITH SHORT WAVE SUN NIGHT ONLY SLIGHT CHANCE POPS WARRENTED SUN. DRY WX SUN NIGHT THRU TUE WITH UPPER LVL RIDGE MOVING IN. THIS RIDGE BEGINS TO SLIDE E OF CWA TUE NIGHT ALLOWING SIGNIFICANT SHORT WAVE TO PUSH IN. WITH TROPICAL REMNANTS FCST TO GET CAUGHT UP IN WEAK FLOW OVER TX/OK... WORRIES OVER REMNANTS SLOWING SHORT WAVE DOWN IN OUR REGION ARE NOT AS GREAT THIS RUN...ESPECIALLY SINCE DGEX AND GFSLR BOTH SHOW SIMILAR TIMING WITH WAVE PASSAGE. THEREFORE HAVE ADDED SIGNFICANTLY INCREASED CLDS AND INTRODUCED LOW POPS TO TUE NIGHT FCST. WILL KEEP WED DRY FOR NOW WITH BEST LIFT N AND E OF ZONES...BUT WOULD NOT BE SURPRISED IF POPS NEED TO BE ADDED WED IF TIMING CHANGES AT ALL. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && NAISTAT/MARGRAF
Hazardous weather outlook, Sep 21, 3:22 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 322 PM CDT WED SEP 21 2005 MNZ041-047-048-051>070-073>078-082>085-091>093-WIZ014>016-023>028- 221100- ANOKA-BARRON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS- DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANDIYOHI- LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-NICOLLET-PEPIN-PIERCE- POLK-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY- ST CROIX-STEELE-STEVENS-SWIFT-WASECA-WASHINGTON-WATONWAN-WRIGHT- YELLOW MEDICINE- 322 PM CDT WED SEP 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHERN AND CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF SOUTHERN AND CENTRAL MINNESOTA IN ADDITION TO WEST CENTRAL WISCONSIN LATE THIS AFTERNOON AND EVENING. A TROUGH OF LOW PRESSURE STRETCHING FROM WEST CENTRAL MINNESOTA INTO SOUTHEAST SOUTH DAKOTA THIS AFTERNOON WILL STRETCH FROM EAST CENTRAL MINNESOTA TO NORTHWEST IOWA BY EARLY THIS EVENING. THIS BOUNDARY WILL BE THE MAIN FOCUS FOR THE DEVELOPMENT OF THUNDERSTORMS. A FEW STORMS COULD REACH SEVERE LIMITS WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. MNZ042>045-049-050-221100- BENTON-KANABEC-MILLE LACS-MORRISON-STEARNS-TODD- 322 PM CDT WED SEP 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND EAST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL AND EAST CENTRAL MINNESOTA LATE THIS AFTERNOON AND EVENING. A WARM FRONT WILL MOVE SLOWLY NORTH ACROSS CENTRAL AND EAST CENTRAL MINNESOTA LATE THIS AFTERNOON. SEVERE THUNDERSTORMS MAY DEVELOP NEAR AND NORTH OF THE WARM FRONT LATE THIS AFTERNOON. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING...ASSOCIATED WITH A TROUGH OF LOW PRESSURE MOVING IN FROM THE WEST. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...BUT EVEN A TORNADO OR TWO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS LATE THIS AFTERNOON AND TONIGHT. RJN/MARGRAF
In the hours before
Local storm report, Sep 21, 7:41 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
741 PM CDT WED SEP 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL LAKE ELMO 45.00N 92.91W
09/21/2005 0.75 INCH WASHINGTON MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Sep 21, 7:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
744 PM CDT WED SEP 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG NORTH ST PAUL 45.01N 93.00W
09/21/2005 RAMSEY MN TRAINED SPOTTER
4 INCH DIAMETER BRANCHES DOWN.
&&
GJERDINGENLocal storm report, Sep 21, 7:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
749 PM CDT WED SEP 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG ARDEN HILLS 45.07N 93.17W
09/21/2005 RAMSEY MN TRAINED SPOTTER
TREES DOWN ACROSS HIGHWAY 10.
&&
GJERDINGENLocal storm report, Sep 21, 7:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
754 PM CDT WED SEP 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG ANDOVER 45.26N 93.33W
09/21/2005 ANOKA MN LAW ENFORCEMENT
THREE HOUSES DESTROYED...PEOPLE TRAPPED IN DAMAGED
HOUSES.
&&
GJERDINGENLocal storm report, Sep 21, 8:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
808 PM CDT WED SEP 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL RICE LAKE 45.50N 91.74W
09/21/2005 1.00 INCH BARRON WI LAW ENFORCEMENT
WINDOWS BLOWN OUT OF CARS BY HAIL.
&&
GJERDINGENLocal storm report, Sep 21, 8:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
812 PM CDT WED SEP 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG ANDOVER 45.26N 93.33W
09/21/2005 ANOKA MN TRAINED SPOTTER
3 FOOT DIAMETER TREE DOWN.
0707 PM TSTM WND DMG BROOKLYN CENTER 45.07N 93.32W
09/21/2005 HENNEPIN MN TRAINED SPOTTER
3 FOOT DIAMETER TREE DOWN ON TOP OF HOUSE.
0729 PM TSTM WND DMG HUGO 45.16N 92.96W
09/21/2005 WASHINGTON MN TRAINED SPOTTER
POWER LINES DOWN THROUGHOUT WASHINGTON COUNTY.
0737 PM TSTM WND DMG NORTH ST PAUL 45.01N 93.00W
09/21/2005 RAMSEY MN TRAINED SPOTTER
4 FOOT DIAMETER TREE DOWN.
&&
GJERDINGENThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:01 PM CDT | Tornado Warning | MPX | Polk | 29 min |
| Sep 21, 7:14 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 61 min |
| Sep 21, 7:28 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 62 min |
| Sep 21, 7:36 PM CDT | Flash Flood Warning | MPX | Barron | 3 hr |
| Sep 21, 7:40 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 65 min |
| Sep 21, 7:56 PM CDT | Flash Flood Warning | MPX | Polk | 3 hr |
| Sep 21, 7:59 PM CDT | Flash Flood Warning | MPX | Saint Croix | 3 hr |
| Sep 21, 8:20 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 55 min |
| Sep 21, 8:28 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 32 min |
| Sep 21, 8:38 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 67 min |
| Sep 21, 9:43 PM CDT | Severe Thunderstorm Warning | MPX | Pierce, Saint Croix | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.